Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 87, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 28, 2015, 4:50 PM MDT for Baca County, Colorado. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2015, 4:50 PM MDT (22:50 UTC)
- Expired
- May 28, 2015, 5:11 PM MDT
- In force
- 21 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Baca County, CO
The radar
The Dodge City radar (KDDC), 206 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 1:18 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2337 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
828
WUUS55 KPUB 282250
SVRPUB
COC009-282330-
/O.NEW.KPUB.SV.W.0087.150528T2250Z-150528T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
450 PM MDT THU MAY 28 2015
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BACA COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 530 PM MDT
* AT 449 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
STONINGTON...OR 18 MILES NORTHWEST OF ELKHART...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STONINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3699 10223 3709 10215 3725 10227 3746 10205
3700 10204
TIME...MOT...LOC 2249Z 260DEG 29KT 3718 10215
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
HODANISH3 follow-up statements
302
WWUS55 KPUB 282258
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
458 PM MDT THU MAY 28 2015
COC009-282330-
/O.CON.KPUB.SV.W.0087.000000T0000Z-150528T2330Z/
BACA CO-
458 PM MDT THU MAY 28 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
AT 457 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF STONINGTON...OR 18 MILES NORTHWEST OF ELKHART...MOVING NORTHEAST
AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN BACA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3709 10215 3713 10212 3721 10223 3737 10205
3700 10204 3699 10223
TIME...MOT...LOC 2257Z 241DEG 21KT 3720 10212
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
HODANISH331
WWUS55 KPUB 282306
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
506 PM MDT THU MAY 28 2015
COC009-282330-
/O.CON.KPUB.SV.W.0087.000000T0000Z-150528T2330Z/
BACA CO-
506 PM MDT THU MAY 28 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
AT 505 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF STONINGTON...OR 15 MILES WEST OF RICHFIELD...MOVING EAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN BACA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3705 10213 3711 10206 3724 10219 3737 10205
3700 10204 3699 10218
TIME...MOT...LOC 2305Z 249DEG 26KT 3723 10205
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
HODANISH010
WWUS55 KPUB 282311
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
511 PM MDT THU MAY 28 2015
COC009-282320-
/O.CAN.KPUB.SV.W.0087.000000T0000Z-150528T2330Z/
BACA CO-
511 PM MDT THU MAY 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BACA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHEASTERN COLORADO.
LAT...LON 3705 10213 3711 10206 3724 10219 3737 10205
3700 10204 3699 10218
TIME...MOT...LOC 2309Z 260DEG 29KT 3724 10199
$$
HODANISHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:31 PM MDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 28, 3:31 PM MDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 331 PM MDT THU MAY 28 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 244 PM MDT THU MAY 28 2015 CURRENTLY...EXPECT STRONG CONVECTION IN EASTERN LAS ANIMAS/BACA COUNTIES TO BE FAIRLY LONG LIVED AS CAPES IN THE 2000-3000 J/KG COMPENSATE FOR MODEST 0-6 KM SHEAR IN THE 30-40 KT RANGE. FARTHER WEST...LOW LEVELS HAVE DRIED CONSIDERABLY WITH MOUNTAIN/I-25 DEWPOINTS FALLING OFF INTO THE 30S...KEEPING CAPES BELOW 1000 J/KG AND STORMS RATHER HIGH BASED AND WEAK. WILL STILL SEE SOME POTENTIAL FOR GUSTY WINDS/SMALL HAIL INTO THE EVENING WITH STRONGEST CELLS COMING OFF THE MOUNTAINS. TONIGHT...MOST HI-RES MODELS TAKE MAJORITY OF CONVECTION EASTWARD INTO KS THIS EVENING...LEAVING ONLY A FEW SHOWERS BEHIND ACROSS COLORADO AFTER 03Z-05Z. HAVE TAPERED POPS OFF DURING THE EVENING...KEEPING JUST SOME LOW POPS OVER THE HIGHER TERRAIN THROUGH THE NIGHT. COLD FRONT DROPS SOUTH THROUGH THE PLAINS TOWARD MORNING...THOUGH MODELS ARE RATHER SPARSE WITH PRECIP IMMEDIATELY FOLLOWING THE FROPA...GENERATING ONLY SOME PATCHY STRATUS AROUND SUNRISE. FRIDAY...LOW LEVEL FLOW TURNS WEAKLY UPSLOPE OVER THE EASTERN HALF OF THE AREA BY AFTERNOON...WITH CAPES IN THE 500-1000 J/KG RANGE IN A NARROW RIBBON WEST OF I-25. EXPECT FAIRLY WIDESPREAD CONVECTION ACROSS THE EASTERN MOUNTAINS INITIALLY...SPREADING EASTWARD ACROSS THE PLAINS...ESPECIALLY SOUTH OF THE ARKANSAS RIVER BY LATE AFTERNOON. SEVERE THREAT LOOKS RATHER LOW GIVEN MODEST INSTABILITY...THOUGH 0-6KM SHEAR IN THE 40-50 KT RANGE ALONG THE NM BORDER COULD PRODUCE A STRONGER STORM ACROSS BACA/LAS ANIMAS COUNTIES LATE IN THE DAY. FARTHER WEST...REMAINING MOUNTAINS AND VALLEYS WILL SEE ISOLATED/SCATTERED CONVECTION...SIMILAR TO THE PAST SEVERAL DAYS. MAX TEMPS SHOULD COOL A FEW DEGF MOST LOCATIONS WITH CLOUDS/CONVECTION/SLIGHT COOLING ALOFT. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 244 PM MDT THU MAY 28 2015 MODELS CONTINUE TO BE IN GOOD AGREEMENT THROUGH THE EXTENDED PERIOD WITH MODEST ENSEMBLE SPREADS LEADING TO HIGHER FORECAST CONFIDENCE. FRIDAY NIGHT...A COLD FRONT WILL HAVE SHIFTED SOUTH WITH NORTHEASTERLY UPSLOPE LOW LEVEL FLOW AND A SHORTWAVE MOVING ACROSS COLORADO. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE ONGOING FRIDAY EVENING AND SPREADING EAST AND SOUTH THROUGH THE OVERNIGHT HOURS. MODERATE TO HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS AND THE POTENTIAL FOR FURTHER FLASH FLOODING AND MAINSTEM RIVER/STREAM FLOODING REMAINS ELEVATED. THUNDERSTORMS WILL BE CAPABLE OF SMALL HAIL AND LIGHTNING. EXPECT PRECIPITATION TO MOVE SOUTH AND CLEAR THE REGION BY SATURDAY MORNING. SATURDAY THROUGH MONDAY...HIGH PRESSURE IS FORECAST TO BUILD ACROSS THE GREAT BASIN AND SLOWLY PUSH EASTWARD ACROSS COLORADO THROUGH MONDAY. THIS WILL ALLOW FOR WARMING TEMPERATURES WITH MID 70S TO MID 80S EXPECTED ACROSS THE REGION. MODELS IN GOOD AGREEMENT WITH SHOWERS AND THUNDERSTORMS DEVELOPING EACH AFTERNOON AND EVENING OVER THE MOUNTAINS...AND SLOWLY SPREADING EAST INTO THE I-25 CORRIDOR BEFORE DISSIPATING AFTER SUNSET. SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH STRONGER STORMS. TUESDAY THROUGH THURSDAY...THE HIGH PRESSURE WILL SHIFT EAST INTO THE MISSOURI VALLEY WHILE A TROUGH TAKES SHAPE ACROSS THE WESTERN CONUS. INCREASING SOUTHWESTERLY FLOW AND MOISTURE WILL SPREAD ACROSS THE ROCKIES THROUGH MID WEEK. TUESDAY LOOKS TO BE MOSTLY DRY ACROSS THE REGION WITH ISOLATED SHOWER AND THUNDERSTORM ACTIVITY OVER THE MOUNTAINS. A SHORTWAVE WILL MOVE ACROSS COLORADO ON WEDNESDAY INTO THURSDAY LEADING TO A BETTER CHANCE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA. IT SHOULD BE NOTED THAT MODELS WANT TO DEVELOP A DRYLINE OVER THE FAR EASTERN PLAINS THROUGH MUCH OF THE EXTENDED PERIOD. THE RIDGE OVERHEAD SATURDAY THROUGH TUESDAY WILL LIKELY KEEP THE FAR EASTERN PLAINS CAPPED. BY WEDNESDAY AND THURSDAY...THE CAP WILL BE MUCH WEAKER AND THERE WILL BE THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WHEREVER THE DRYLINE BOUNDARY SETS UP. THIS WILL NEED TO BE MONITORED. MOZLEY && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 244 PM MDT THU MAY 28 2015 GENERALLY VFR AT THE TAF SITES AND FRIDAY. STILL A THREAT OF TSRA AT TAF SITES THROUGH 01Z-02Z WITH MAINLY A GUSTY WIND THREAT AS LOW LEVEL SHAVE DRIED AND CLOUD BASES REMAIN RATHER HIGH. OVER THE EASTERN PLAINS...STRONG TO SEVERE TSRA STILL A THREAT INTO THE EVENING...ESPECIALLY BACA/PROWERS COUNTIES WHERE DEEPER MOISTURE REMAINS. TSRA STILL EXPECTED DIMINISH DURING 02Z-04Z MOST AREAS. A FRONT WILL PUSH THROUGH THE SOUTHEAST PLAINS TONIGHT...AND MAY BRING SOME PATCHY STRATUS TO THE PALMER DIVIDE AND PORTIONS OF THE PLAINS NEAR THE KS BORDER TOWARDS MORNING. EXPECT ANOTHER ROUND OF FAIRLY WIDESPREAD -SHRA/-TSRA DEVELOPING 17Z-18Z FRI...WITH AREAS OF MVFR CIGS/VIS CONTINUING INTO THE EVENING. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...MOZLEY AVIATION...PETERSEN
Hazardous weather outlook, May 28, 11:34 AM MDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1134 AM MDT THU MAY 28 2015 COZ058>089-093>099-291745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1134 AM MDT THU MAY 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS AT MIDDAY WILL SPREAD INTO THE SOUTHEAST PLAINS DURING THE AFTERNOON AND EVENING. THE MAIN THREAT WITH THUNDERSTORMS ACROSS THE AREA TODAY WILL BE LIGHTNING...BRIEF HEAVY RAINFALL...AND WIND GUSTS UP TO 50 MPH. HOWEVER...ONE OR TWO STORMS THAT DEVELOP ACROSS PORTIONS OF KIOWA...PROWERS...AND BACA COUNTIES THIS AFTERNOON COULD BECOME SEVERE...PRODUCING HAIL OVER 1 INCH IN DIAMETER...AND WIND GUSTS TO AROUND 60 MPH. SHOULD A STRONGER STORM IMPACT THE BURN SCARS OR AREAS ALREADY SATURATED FROM RECENT RAINFALL...LOCALIZED FLASH FLOODING WILL BE POSSIBLE. THUNDERSTORMS WILL DECREASE IN COVERAGE DURING THE EVENING ACROSS SOUTHERN COLORADO AS THE FOCUS SHIFTS EASTWARD INTO KANSAS. HOWEVER AN ISOLATED SHOWER OR THUNDERSTORM WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS AS A COLD FRONT MOVES THROUGH THE REGION. THE MAIN THREAT WITH ANY THUNDERSTORMS OVERNIGHT WILL BE LIGHTNING AND BRIEF MODERATE TO HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS WILL ARRIVE FRIDAY AFTERNOON AND EVENING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES SLOWLY ACROSS COLORADO. A COLD FRONT WILL SPREAD UPSLOPE FLOW ACROSS THE PLAINS RESULTING IN WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS IN AND NEAR THE MOUNTAINS BY FRIDAY AFTERNOON...WHICH WILL CONTINUE THROUGH FRIDAY NIGHT. LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING WILL BE THE PRIMARY STORM THREAT WITH ANY OF THE EMBEDDED THUNDERSTORMS...THOUGH A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. MEANWHILE SEVERAL INCHES OF SNOW WILL BE POSSIBLE ACROSS THE HIGHER PEAKS ABOVE 12000 FEET FRIDAY AND FRIDAY NIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY FOR THE WEEKEND INTO EARLY NEXT WEEK...AND MAINLY TIED TO THE HIGHER TERRAIN. AREA RIVERS AND CREEKS WILL CONTINUE TO RUN HIGH OVER THE NEXT SEVERAL DAYS AS MORE RAIN RESULTS IN ADDITIONAL RUN-OFF. PLEASE EXERCISE EXTREME CAUTION IN AND NEAR WATER WAYS THROUGH THIS WEEKEND AS BANKS ARE UNSTABLE AND FAST FLOWS CAN BE DANGEROUS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TODAY AND TONIGHT OVER MOST OF SOUTHERN COLORADO. 10/88
In the hours before
Special weather statement, May 28, 4:08 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 408 PM MDT THU MAY 28 2015 COZ096-282245- EASTERN KIOWA COUNTY CO- 408 PM MDT THU MAY 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL KIOWA COUNTY UNTIL 445 PM MDT... AT 407 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 9 MILES NORTH OF SHERIDAN LAKE TO 10 MILES NORTHEAST OF EADS...AND MOVING NORTH AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH HEAVY RAIN. THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL KIOWA COUNTY. LAT...LON 3859 10218 3850 10268 3861 10268 3861 10216 TIME...MOT...LOC 2207Z 198DEG 14KT 3861 10226 3857 10263 28
Special weather statement, May 28, 4:13 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 413 PM MDT THU MAY 28 2015 COZ086-089-093-282300- CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 413 PM MDT THU MAY 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CROWLEY...NORTHWESTERN OTERO AND EAST CENTRAL PUEBLO COUNTIES UNTIL 500 PM MDT... AT 413 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM CENTERED NEAR AVONDALE...OR 17 MILES SOUTHEAST OF PUEBLO...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WESTERN CROWLEY... NORTHWESTERN OTERO AND EAST CENTRAL PUEBLO COUNTIES. LAT...LON 3808 10439 3821 10439 3826 10405 3807 10405 TIME...MOT...LOC 2213Z 263DEG 13KT 3816 10432 28
Special weather statement, May 28, 4:35 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 435 PM MDT THU MAY 28 2015 COZ086-089-093-095-282315- CROWLEY COUNTY CO-WESTERN KIOWA COUNTY CO- LA JUNTA VICINITY/OTERO COUNTY CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 435 PM MDT THU MAY 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CROWLEY...SOUTHWESTERN KIOWA... NORTHWESTERN OTERO AND EAST CENTRAL PUEBLO COUNTIES UNTIL 515 PM MDT... AT 435 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 12 MILES NORTHWEST OF ORDWAY TO NEAR FOWLER...AND MOVING EAST AT 40 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... ROCKY FORD...FOWLER...ORDWAY...MANZANOLA...OLNEY SPRINGS...SUGAR CITY AND CROWLEY. LAT...LON 3852 10330 3805 10365 3808 10424 3852 10380 TIME...MOT...LOC 2235Z 270DEG 33KT 3839 10386 3814 10411 28
Special weather statement, May 28, 4:42 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 442 PM MDT THU MAY 28 2015 COZ099-282330- SPRINGFIELD VICINITY/BACA COUNTY CO- 442 PM MDT THU MAY 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BACA COUNTY UNTIL 530 PM MDT... AT 442 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF STONINGTON...OR 18 MILES NORTHWEST OF ELKHART...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN BACA COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR SOUTHEASTERN COLORADO. LAT...LON 3699 10224 3720 10232 3739 10204 3700 10204 TIME...MOT...LOC 2242Z 233DEG 19KT 3719 10214 HODANISH
Local storm report, May 28, 4:45 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
445 PM MDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TORNADO 15 S VILAS 37.16N 102.45W
05/28/2015 BACA CO LAW ENFORCEMENT
0315 PM HAIL 7 SE STONINGTON 37.23N 102.09W
05/28/2015 M0.88 INCH BACA CO TRAINED SPOTTER
0251 PM FUNNEL CLOUD 8 SE KIM 37.16N 103.25W
05/28/2015 LAS ANIMAS CO STORM CHASER
0241 PM TORNADO 6 S KIM 37.16N 103.35W
05/28/2015 LAS ANIMAS CO STORM CHASER
0411 PM HAIL WALSH 37.39N 102.28W
05/27/2015 M1.50 INCH BACA CO TRAINED SPOTTER
0410 PM HAIL WALSH 37.39N 102.28W
05/27/2015 M0.75 INCH BACA CO TRAINED SPOTTER
0328 PM HAIL 1 N TRINIDAD 37.18N 104.51W
05/27/2015 M0.75 INCH LAS ANIMAS CO TRAINED SPOTTER
&&
PPSpecial weather statement, May 28, 4:48 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT THU MAY 28 2015
COZ086-089-093-095-097-282330-
CROWLEY COUNTY CO-WESTERN KIOWA COUNTY CO-
LA JUNTA VICINITY/OTERO COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
448 PM MDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CROWLEY...WESTERN
KIOWA...NORTHERN OTERO...SOUTHEASTERN PUEBLO AND NORTHWESTERN BENT
COUNTIES UNTIL 530 PM MDT...
AT 448 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KARVAL TO 6 MILES
SOUTH OF FOWLER...AND MOVING SOUTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
ROCKY FORD...FOWLER...ORDWAY...MANZANOLA...OLNEY SPRINGS...SUGAR
CITY...CHERAW...CROWLEY...HASWELL...ARLINGTON AND BLUE LAKE.
LAT...LON 3802 10351 3804 10415 3852 10362 3852 10351
3853 10350 3853 10317 3861 10317 3861 10289
TIME...MOT...LOC 2248Z 324DEG 18KT 3866 10349 3805 10407
28The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 12:54 PM MDT | Special Weather Statement | PUB | 36 min | |
| May 28, 1:03 PM MDT | River Flood Warning | PUB | Pueblo | 7 days |
| May 28, 1:57 PM MDT | Special Weather Statement | PUB | El Paso | 48 min |
| May 28, 2:08 PM MDT | Special Weather Statement | PUB | 52 min | |
| May 28, 2:21 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 54 min |
| May 28, 2:43 PM MDT | Tornado Warning | PUB | Las Animas | 47 min |
| May 28, 3:02 PM MDT | Special Weather Statement | PUB | Pueblo | 43 min |
| May 28, 3:08 PM MDT | Tornado Warning | PUB | Baca, Las Animas | 52 min |
| May 28, 3:13 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 47 min |
| May 28, 3:37 PM MDT | Special Weather Statement | PUB | Pueblo | 38 min |
| May 28, 3:50 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 42 min |
| May 28, 3:56 PM MDT | Tornado Warning | PUB | Baca | 34 min |
| May 28, 4:08 PM MDT | Special Weather Statement | PUB | Kiowa | 37 min |
| May 28, 4:13 PM MDT | Special Weather Statement | PUB | Pueblo | 47 min |
| May 28, 4:23 PM MDT | Tornado Warning | PUB | Baca | 9 min |
| May 28, 4:35 PM MDT | Special Weather Statement | PUB | Crowley | 40 min |
| May 28, 4:48 PM MDT | Special Weather Statement | PUB | Crowley | 42 min |
| May 28, 4:55 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 35 min |
| May 28, 5:26 PM MDT | Special Weather Statement | PUB | Kiowa | 49 min |
| May 28, 5:34 PM MDT | Special Weather Statement | PUB | Otero | 41 min |
| May 28, 5:53 PM MDT | Special Weather Statement | PUB | Kiowa | 52 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.